Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 5, 2018, 7:39 PM CST for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 6, 2018, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 7:39 PM CST (01:39 UTC)
- In effect from
- Mar 6, 2018, 10:00 AM CST
- Expired
- Mar 6, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4586 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS84 KAMA 060139 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 739 PM CST Mon Mar 5 2018 OKZ002-003-TXZ003>005-009-010-061345- /O.UPG.KAMA.FW.A.0014.180306T1700Z-180307T0100Z/ /O.NEW.KAMA.FW.W.0017.180306T1600Z-180307T0000Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill- 739 PM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 6 PM CST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Hansford...Ochiltree...Lipscomb...Roberts and Hemphill. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...5 to 7. * Timing...10 AM to 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-TXZ002-008-014-015-020-061345- /O.NEW.KAMA.FW.W.0017.180306T1600Z-180307T0000Z/ Cimarron-Sherman-Hutchinson-Gray-Wheeler-Collingsworth- 739 PM CST Mon Mar 5 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 6 PM CST Tuesday. * Affected Area...In Oklahoma...Cimarron. In Texas...Sherman... Hutchinson...Gray...Wheeler and Collingsworth. * 20 Foot Winds...North 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...3 to 6. * Timing...10 AM to 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
611 WWUS84 KAMA 061050 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 450 AM CST Tue Mar 6 2018 OKZ001>003-TXZ002>005-008>010-014-015-020-062200- /O.CON.KAMA.FW.W.0017.180306T1600Z-180307T0000Z/ Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb- Hutchinson-Roberts-Hemphill-Gray-Wheeler-Collingsworth- 450 AM CST Tue Mar 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Sherman...Hansford...Ochiltree...Lipscomb... Hutchinson... Roberts...Hemphill...Gray...Wheeler and Collingsworth. * 20 Foot Winds...Northwest to north winds 15 to 30 mph with higher gusts. * Relative Humidity...As low as 8 to 10 percent. * Red Flag Threat Index...3 to 7. * Timing...Critical fire weather conditions are forecast to begin around 10 AM this morning and end around 6 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
627 WWUS84 KAMA 061656 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1056 AM CST Tue Mar 6 2018 TXZ001-007-013-018-019-070000- /O.EXA.KAMA.FW.W.0017.000000T0000Z-180307T0000Z/ Dallam-Moore-Carson-Armstrong-Donley- 1056 AM CST Tue Mar 6 2018 ...RED FLAG WARNING EXPANDED AND IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 6 PM CST this evening. * Affected Area...In Texas...Dallam...Moore...Carson...Armstrong and Donley. * 20 Foot Winds...Northwest to north winds 10 to 25 mph with higher gusts. * Relative Humidity...As low as 8 to 10 percent. * Red Flag Threat Index...2 to 4. * Timing...Critical fire weather conditions are ongoing and forecast to end around 6 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001>003-TXZ002>005-008>010-014-015-020-070000- /O.CON.KAMA.FW.W.0017.000000T0000Z-180307T0000Z/ Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb- Hutchinson-Roberts-Hemphill-Gray-Wheeler-Collingsworth- 1056 AM CST Tue Mar 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Sherman...Hansford...Ochiltree...Lipscomb... Hutchinson... Roberts...Hemphill...Gray...Wheeler and Collingsworth. * 20 Foot Winds...Northwest to north winds 15 to 30 mph with gusts to 45 mph. * Relative Humidity...As low as 8 to 10 percent. * Red Flag Threat Index...3 to 7. * Timing...Critical fire weather conditions are ongoing and forecast to end around 6 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
773 WWUS84 KAMA 070004 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 604 PM CST Tue Mar 6 2018 OKZ001>003-TXZ001>005-007>010-013>015-018>020-070115- /O.EXP.KAMA.FW.W.0017.000000T0000Z-180307T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Moore-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler-Armstrong- Donley-Collingsworth- 604 PM CST Tue Mar 6 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The strong northerly and northeasterly winds have diminished to less than 20 mph. Therefore, the Red Flag Warning has been allowed to expire at 6 PM CST. $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 5:39 PM CST, 2 hours earlier.
Area forecast discussion, Mar 5, 5:39 PM CST, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
539 PM CST Mon Mar 5 2018
.AVIATION...
Winds will generally remain below 10 knots overnight. North and
northwest winds will then pick up by mid to late morning. DHT and
AMA should increase to around 15 knots with some occasional
higher gusts and GUY should increase to around 25 knots with
higher gusts. Skies are expected to remain VFR.
&&
.PREV DISCUSSION... /Issued 508 PM CST Mon Mar 5 2018/
DISCUSSION...
Synoptic Setup...A somewhat convoluted upper pattern is analyzed on
water vapor this afternoon with several upr lows spinning in or
around the CONUS. The low that crossed just north of us yesterday is
meandering around the Cornhusker state today with northwest flow
noted in its wake. As this low moves northeast later this week,
split zonal flow will briefly develop in its wake until a powerhouse
jet of 140+ kts dives south from the Aleutians and carves out a new
eastern Pacific trough. This feature will be worth watching as there
could be enough energy to initiate a more active pattern in the srn
Plains by mid-March. Before that happens though, a piece of this jet
looks to leak out a bit early and duck through the central Plains as
an Alberta clipper this weekend. After a week mostly devoid of
significant sfc frontal activity, this clipper will likely push a
decent cold front through the area this weekend.
Temperatures...Highs and lows will remain at or slightly below
normal through Wednesday before surging back above normal into the
70s on Thu, Fri, and probably Sat (depends on frontal timing). Temps
will probably be a bit cooler Sun and Mon behind the aforementioned
front.
Precip Chances...Haha.
Fire Weather...Fuels are assuredly drying out rapidly and have been
since the low clouds cleared on Sunday. Though yesterday's ERC
Percentiles were in the mid 40s in the eastern Texas Panhandle,
dewpts well below zero contributing to RH values of 5-8% since
earlier this morning should provide fairly accelerated drying in
spite of temps only in the 50s and 60s. Another night with very
limited RH recovery of only around 30-40% should result in fuels
supportive of ignitions in most areas tmrw. Therefore, replaced
Fire Weather Watch on Tue with a Red Flag Warning and expanded it
another tier or so of counties.
In spite of not matching a typical Southern Great Plains Wildfire
Outbreak pattern and not having a fire-effective low level thermal
ridge, temperatures will be warm enough, RH's will be low enough,
and winds will be strong enough to support a "medium to almost
higher end" RFW in the far NE. With RFTI values pushing 7 and ERCG
values in the far NE likely around the 90th percentile, any fire
starts may well resist suppression.
We'll get a chance to catch our breath fire weather-wise the rest of
the week with only a few lower-end RH based RFW days possible in the
SW TX Panhandle later this week.
Simpson
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 7 PM CST this evening for the following
zones: Lipscomb...Ochiltree.
Red Flag Warning from 10 AM to 6 PM CST Tuesday for the
following zones: Collingsworth...Gray...Hansford...
Hemphill...Hutchinson...Lipscomb...Ochiltree...Roberts...
Sherman...Wheeler.
OK...Red Flag Warning until 7 PM CST this evening for the following
zones: Beaver.
Red Flag Warning from 10 AM to 6 PM CST Tuesday for the
following zones: Beaver...Cimarron...Texas.
&&
15/3Hazardous weather outlook, Mar 5, 7:33 PM CST, 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 733 PM CST Mon Mar 5 2018 OKZ001>003-TXZ001>020-061345- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 733 PM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions can be expected Tuesday, especially across the central and eastern Oklahoma Panhandle and the northeastern Texas Panhandle. A Red Flag Warning is in effect from 10 AM to 6 PM Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:43 AM CST | Wind Advisory | AMA | Hemphill, Lipscomb | 8 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.